MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE EXPEDIUM 5.5 POLYAXIAL FAVORED ANGLE SCREW, 6.0 MM X 45 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE EXPEDIUM 5.5 POLYAXIAL FAVORED ANGLE SCREW, 6.0 MM X 45 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179799645
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The screw had to be explanted during revision surgery.When the surgeon tried to align the head of the screw with the head adjuster the inner parts of the screw head got loose and it made great difficulties to remove the screw.
 
Additional Manufacturer Narrative
The expedium 5.5 di favored angle ext.Tab 6mm polyaxial screw was returned for evaluation.Visual inspection revealed that the cap had rotated approximately 25 degrees from its intended location.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively determined however the noted damage suggests that the screw may have been subjected to higher than anticipated force.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM 5.5 POLYAXIAL FAVORED ANGLE SCREW, 6.0 MM X 45 MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6745004
Report Number1526439-2017-10612
Device Sequence Number881334
Product Code NKB
UDI-Device Identifier10705034083650
UDI-Public(01)10705034083650
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179799645
Device Catalogue Number179799645
Device Lot NumberANDBL9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/09/2017
Patient Sequence Number1